Jump to content

S10lifted95: Girlfriend trying to taper, withdrawals hurting relationship


s10lifted95

Recommended Posts

Hello,

 

  My girlfriend of 3 and a half months began tapering off her antidepressant a few weeks ago. I'm not exactly sure which one she has been taking though. She soon started having withdrawal symptoms(unbeknownst to me) and her mood turned sour. She was saying horrible things to me and feeling sick, getting the zaps, etc. It lasted for a couple of days and then she seemed to come to again, and we were fine for about another week. Then it happened again, and has hardly stopped. She'll wake up and it's like she hates me for even breathing. I keep telling her that I don't want to leave her but I feel like I'm being driven away because Its hard to be around her. In turn, she's started to believe that I don't care about her anymore and has lost almost all hope in me. We are on the verge of breaking up. I really do care about her and it breaks my heart see her have to go through this. I've suggested that she work more closely with her Dr. to regulate it better but she just thinks I'm being a jerk and says they won't do anything to help her. I don't want to lose her because she is an amazing person when she is herself. What can I do to help her/cope/adapt? I've never known anyone that this has happened to and I have no clue what do do.

 

Brian

Link to comment
  • Moderator Emeritus

Hi Brian, I suspect that your girlfriend is tapering too fast, possibly as instructed by a doctor! 

I don't know how you can help her unless she accepts that she is in withdrawal, sadly this is typical

of withdrawal and it is really great that you can see what it is and be prepared to help and stand by her. 

It is very difficult for you and the best thing you can do for her is to get her to come here and see some

of the topics herself. This will be hard if she is acting on doctors' advice, people trust their doctors over

internet sites but sadly very few know anything about withdrawal syndrome. 

 

The best move as it's only been a few weks would be to reinstate the original dose and wait several weeks

to stabilise, then start a slow taper from there. 

 

I hope she learns about tapering safely, withdrawal causes much misery and unnecessary suffering. She is 

lucky to have someone who is looking out for her. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

You might check out the Family and Friends section to find support and advice from people who've been through what you're going through. We can't help your girlfriend with her tapering and withdrawal if she doesn't come here herself, sadly.

 

It does sound like she's probably tapering too fast. Most doctors don't realize that most people can't come off ADs as fast as they think they can. We hear all kinds of ridiculous taper schedules given to people by their doctors. It's not really their fault, though; they've gotten their drug education from the pharmaceutical companies, who aren't really interested in helping people get off their very profitable drugs.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment
  • Moderator Emeritus

If you think she'd be open to it, I highly recommend the book Anatomy of an Epidemic by Robert Whitaker. Also anything by Peter Breggin or David Healy.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy